Louisiana, 2014

Damaging Wind in Louisiana, June 21, 2014

June 21, 2014 · NWS LIX · 1 event in 1 county or zone

Isolated severe thunderstorm developed over St. Tammany Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated severe thunderstorm developed over St. Tammany Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:21 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 21, 2:21 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT SAT JUN 21 2014

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER LAND AREAS
THIS AFTERNOON TRIGGERED BY DAYTIME HEATING IN THE MOIST/UNSTABLE
AIRMASS. THIS ACTIVITY WILL DISSIPATE AROUND SUNSET. A SHORTWAVE NOW
OVER TEXAS WILL APPROACH FROM THE WEST SUNDAY. THIS IS EXPECTED TO
RESULT IN GREATER DIURNAL CONVECTIVE COVERAGE AS COMPARED TO THE
LAST FEW DAYS. FORECAST MODELS SHOW PWS OF 1.8-2.0 INCHES SUNDAY
WITH AN UNCAPPED ATMOSPHERE AND CONVECTIVE TEMPS IN THE UPPER 80S.
ONE OR TWO STRONGER STORMS COULD DEVELOP IN THE AFTERNOON WITH A
DOWNBURST WIND THREAT. THE SHORTWAVE WILL MOVE OVER AND EAST OF
THE AREA MONDAY WITH DIURNAL CONVECTIVE COVERAGE TRENDING
DOWNWARD AS PWS DROP SLIGHTLY TO THE 1.6-1.8 INCH RANGE. WILL KEEP
POPS GENERALLY IN THE 20S/30S FOR BOTH MONDAY/TUESDAY.

THE GFS AND ECMWF DIFFER IN THEIR SOLUTIONS FOR THE DAYS 4 THROUGH
7 PERIOD. THE GFS SHOWS A LONGWAVE TROUGH DEVELOPING OVER THE
ROCKIES WITH STRONG SOUTHERLY FLOW IN THE LOW/MID LEVELS
TRANSPORTING DEEP TROPICAL MOISTURE (PWS 1.8-2.0 INCHES) NORTH
INTO THE AREA FROM WEDNESDAY ONWARD. THE ECMWF KEEPS UPPER RIDGING
IN PLACE ACROSS THE EASTERN GULF WHICH WOULD RESULT IN LESS
CONVECTIVE COVERAGE. HAVE KEPT POPS IN THE 30S/40S EACH DAY AS A
COMPROMISE WITH SCATTERED DIURNAL CONVECTIVE DEVELOPMENT EXPECTED.
SEASONABLY HOT/HUMID CONDITIONS ARE EXPECTED THROUGH THE UPCOMING
WEEK WITH TEMPS RUNNING NEAR NORMAL.

14/MM

&&

.AVIATION...
ISOLATED CONVECTION HAS RECENTLY DEVELOPED AND MAY IMPACT SOME OF
THE TERMINALS AS THE AFTERNOON PROGRESSES. AS A RESULT...VCTS HAS
BEEN INCLUDED IN THE FORECAST FOR A NUMBER OF TAF SITES. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. THE
CONVECTION THAT DEVELOPS DURING THE HEATING OF THE DAY WILL WANE
AS WE MOVING INTO THE EVENING AND OVERNIGHT HOURS.  11

&&

.MARINE...
LITTLE CHANGE IS EXPECTED THROUGH TUESDAY WITH WINDS GENERALLY
SOUTH/SOUTHEAST 5 TO 12 KNOTS AND SEAS 1-3 FEET. WINDS WILL BEGIN
TO INCREASE SLIGHTLY ON WEDNESDAY AS THE PRESSURE GRADIENT
TIGHTENS WITH SEAS CLIMBING TO 2 TO 4 FEET. SCATTERED MAINLY NIGHT
AND EARLY MORNING SHOWERS/T-STORMS CAN BE EXPECTED THROUGH THE
WEEK.  14/MM

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  91  70  90 /  20  50  20  40
BTR  72  92  72  91 /  20  40  20  30
ASD  75  91  72  89 /  20  40  20  40
MSY  76  91  75  89 /  20  40  20  30
GPT  78  90  73  88 /  20  50  20  40
PQL  73  91  71  89 /  20  50  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 21, 11:01 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT SAT JUN 21 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1201 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF
HEAVY DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER A
FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
June 21, 3:45 PM CST
Where
St. Tammany County, 2.46 mi NE of Goodbee
Measured
52 kt (60 mph) measured gust
Property damage
$300
Reported by
Public
Coordinates
30.528, -90.174

A resident reported a 60 mph wind gust and minor property damage. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531303.